Alert archive / Maine / Small Craft Advisories in 2016
Small Craft Advisory 2, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Jan 7, 2016, 3:04 PM EST. It took effect at Jan 8, 2016, 10:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 7, 2016, 3:04 PM EST (20:04 UTC)
- In effect from
- Jan 8, 2016, 10:00 AM EST
- Expired
- Jan 8, 2016, 3:06 AM EST
- In force
- Issued by
- NWS Gray, ME
The text
As transmitted.
446 WHUS71 KGYX 072004 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 304 PM EST THU JAN 7 2016 ANZ150-152-154-081430- /O.NEW.KGYX.SC.Y.0002.160108T1500Z-160109T0600Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 304 PM EST THU JAN 7 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 1 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM FRIDAY TO 1 AM EST SATURDAY. * WINDS...NORTHEAST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET...BUILDING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
522 WHUS71 KGYX 080806 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 306 AM EST FRI JAN 8 2016 ANZ150-152-154-082215- /O.CAN.KGYX.SC.Y.0002.160108T1500Z-160109T0600Z/ /O.NEW.KGYX.SW.Y.0001.160109T0500Z-160110T1100Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 306 AM EST FRI JAN 8 2016 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EST SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EST SUNDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Jan 7, 12:27 PM EST, 2 hours 37 minutes earlier.
Area forecast discussion, Jan 7, 12:27 PM EST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 1227 PM EST THU JAN 7 2016 .SYNOPSIS... HIGH PRESSURE OVER NEW ENGLAND TODAY WILL MOVE EAST ON FRIDAY. AN EASTERLY ONSHORE WIND WILL DEVELOP FRIDAY NIGHT AND MAY PRODUCE SOME LIGHT PRECIPITATION ON SATURDAY. LOW PRESSURE WILL TRACK THROUGH THE GREAT LAKES AND INTO CANADA ON SUNDAY WHILE A FRONTAL BOUNDARY MOVES EAST THROUGH NEW ENGLAND. AHEAD OF THE FRONT A WARM AND MOIST ONSHORE FLOW WILL BRING WARM TEMPERATURES AND RAIN TO THE AREA. A COLD FRONT WILL PUSH THROUGH NEW ENGLAND SUNDAY NIGHT WITH COOL HIGH PRESSURE BUILDING IN BEHIND IT INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 1225 PM UPDATE...LITTLE CHANGE...JUST A FEW MINOR ADJUSTMENTS BASED ON LATEST TRENDS IN OBS. A BEAUTIFUL AFTERNOON REMAINS IN STORE FOR MOST. 940 AM UPDATE...LITTLE CHANGE TO THE GOING FORECAST. A MOSTLY SUNNY DAY IS EXPECTED WITH INCREASING CIRRUS AS THE DAY PROGRESSES. THE ONLY CLOUDIER EXCEPTION WILL BE OVER PORTIONS OF THE WESTERN MAINE MOUNTAINS WHERE A LOWER CLOUD DECK WILL KEEP THINGS ON THE CLOUDY SIDE. TEMPERATURES SHOULD RISE NICELY FROM HERE ON OUT AS THE MORNING TEMPERATURE INVERSION CONTINUES TO BREAK. 630AM UPDATE... HAVE UPDATED THE FORECAST TO ADJUST SKY COVER AS AN AREA OF LOW CLOUDS HAS DEVELOPED OVER THE SAINT LAWRENCE VALLEY AND ADVECTED EASTWARD INTO FAR NORTHERN PARTS OF MAINE. IN ADDITION... SOME HIGHER CLOUDS ARE MOVING INTO NEW HAMPSHIRE FROM THE WEST. ALSO UPDATED EARLY MORNING TEMPERATURES BASED ON LATEST OBSERVATIONS. ORIGINAL DISCUSSION... HIGH PRESSURE WILL BE PARKED OVER NEW ENGLAND TODAY BRINGING LIGHT WINDS AND TEMPERATURES A FEW DEGREES ABOVE NORMAL... IN THE 30S AND LOW 40S. THERE COULD BE SOME HIGH CLOUDS MOVING THROUGH ESPECIALLY ACROSS THE NORTH CLOSER TO THE UPPER LEVEL JET STREAM. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/... HIGH PRESSURE SHIFTS GRADUALLY EASTWARD INTO THE CANADIAN MARITIMES TONIGHT AND FRIDAY. SHOULD BE ONE MORE COLD NIGHT AS HIGH PRESSURE ALLOWS PRETTY GOOD RADIATIONAL COOLING. BY FRIDAY AN EASTERLY FLOW WILL DEVELOP ON THE SOUTHERN PERIPHERY OF HIGH PRESSURE... GRADUALLY TRANSPORTING MORE MOISTURE FROM THE NORTH ATLANTIC WESTWARD INTO NEW ENGLAND. SHOULD SEE INCREASING CLOUDS THROUGH THE DAY AND POSSIBLY EVEN SOME DRIZZLE OR FREEZING DRIZZLE BY LATE AFTERNOON. TEMPERATURES WILL BE COOLER WITH THE EASTERLY FLOW WHICH WILL PROMOTE COLD AIR DAMMING OVER WESTERN MAINE AND EASTERN NEW HAMPSHIRE. WENT A FEW DEGREES BELOW GUIDANCE FOR HIGH TEMPERATURES ON FRIDAY AS SOME OF THE RAW MODEL GUIDANCE SUGGESTS MUCH OF THE COASTAL PLAIN MAY NOT RISE ABOVE FREEZING. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... SIGNIFICANT DEPARTURES FROM THE ANOMALIES IN THE LONG RANGE FORECAST WITH SUNDAYS SYSTEM...LEADING TO WEATHER IMPACTS FOR OUR REGION. LONG RANGE PORTION OF THE FORECAST BEGINS WITH LOW LEVEL MOISTURE POSSIBLY MOVING LANDWARD FROM THE GULF OF MAINE FRIDAY NIGHT THROUGH SATURDAY. THIS MAY SET UP POCKETS OF DRIZZLE AND/OR FREEZING DRIZZLE WITH PATCHY FOG. HAVE INCLUDED THIS FEATURE IN THE GRIDS OVER SOUTHERN AREAS. MORE SIGNIFICANT SYSTEM CONTINUES RAPID INTENSIFICATION EARLY SUNDAY AND MOVES OVER THE GREAT LAKES...WELL TO OUR WEST DURING THE DAY. THIS WILL ALLOW A STRONG COLD FRONT TO APPROACH THE REGION DURING THE MORNING AND EARLY AFTERNOON HOURS. AHEAD OF THIS FRONT...GUSTY SOUTHEASTERLY WINDS WILL DEVELOP. H925 AND H850 MB WIND FIELDS ARE FORECAST TO BE THREE STANDARD DEVIATIONS FROM THE MEAN. LATEST GUIDANCE SUGGESTS POSSIBLY A BRIEF PERIOD OF 40 KT WIND GUSTS TO THE SURFACE ON SUNDAY. THIS WOULD PRIMARILY BE FOR EXPOSED AREAS ALONG THE COAST AND THE SOUTHEAST FACING HIGHER TERRAIN. CONFIDENCE LEVELS IN THIS FORECAST IS NOT OVERLY HIGH...SO FOR NOW HAVE JUST BUMPED UP THE WINDS OVER SUPERBLEND VALUES...USING SUNDAY AS A TARGET OF OPPORTUNITY. QPF/HYDRO...COULD BE A QUICK 2 - 2.5 INCHES OF RAIN WITH THE HIGHEST TOTALS BEING OVER THE SOUTHEAST FACING HIGHER TERRAIN ON SUNDAY. NORMALLY THIS WOULD BE A SIGNIFICANT CONCERN IN MID JANUARY. HOWEVER...SNOWPACK IS MINIMAL ACROSS THE REGION AND SOME OF THE RAINFALL WILL BE ABSORBED IN WHAT LITTLE SNOWPACK THERE IS. NEVERTHELESS...MAINE AND NEW HAMPSHIRE WILL NEED TO BE CLOSELY MONITORED OVER THE NEXT COUPLE DAYS FOR THE POTENTIAL OF FLOODING. SPLASH-OVER/BEACH EROSION...SPLASH-OVER AND BEACH EROSION CAN BE EXPECTED ON SUNDAY. THE ASTRONOMICAL TIDE IS 10.5 FEET DURING THE DAY. EXPECT ABOUT A 1 FOOT STORM SURGE AROUND THE TIME OF THE MORNING HIGH TIDE...BRINGING THE STORM TIDE TO 11.5-12.0 FEET. LARGE WAVES WILL BUILD NEAR THE TIME OF HIGH TIDE AS WELL. WIND DIRECTION WILL BE FROM THE SOUTHEAST. NEAR RECORD WARM TEMPERATURES...POSSIBLY FOR A BRIEF PERIOD SUNDAY AFTERNOON. THE RECORD HIGH IN PORTLAND IS ONLY 50 DEGREES SET BACK IN THE YEAR 2000. AN INVERSION WILL KEEP READINGS COOL SUNDAY MORNING...BUT THIS INVERSION WILL LIKELY BREAK FOR A SHORT PERIOD SUNDAY AFTERNOON. COLDER AIR FOLLOWS THIS SYSTEM AS IT WRAPS UP IN CANADA. HIGH PRESSURE WILL DOMINATE THE REGION EARLY NEXT WEEK. BY WEDNESDAY...AN APPROACHING UPPER LEVEL TROUGH WILL TRIGGER CYCLOGENESIS OFF THE MID ATLANTIC SEABOARD. THIS MAY BRING A PERIOD OF SNOW TO THE REGION ON WEDNESDAY. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... SHORT TERM...HIGH PRESSURE OVER THE AREA KEEPS WIND SPEEDS PRACTICALLY CALM WITH VFR CONDITIONS. EASTERLY FLOW BEGINS ON FRIDAY AND SHOULD SEE INCREASING CLOUDS AND LOWERING CEILINGS. MAY EVENTUALLY SEE SOME LIGHT DRIZZLE OR FREEZING DRIZZLE ESPECIALLY OVER EASTERN NEW HAMPSHIRE AND SOUTHWEST MAINE. LONG TERM...LOCALIZED LIFR CONDITIONS EXPECTED FRIDAY NIGHT AS PATCHY DRIZZLE...FREEZING DRIZZLE AND FOG ENTER THE REGION FROM THE GULF OF MAINE. THIS WILL MOSTLY BE CONFINED TO SOUTHERN AREAS. MORE WIDESPREAD IFR/LIFR CONDITIONS WITH GUSTY SOUTHEASTERLY WINDS ON SUNDAY WITH SIGNIFICANT LLWS INLAND ON SUNDAY. CONDITIONS IMPROVE THEREAFTER...WITH WESTERLY WINDS DEVELOPING EARLY NEXT WEEK. && .MARINE... SHORT TERM...LIGHT WINDS EXPECTED TODAY. EASTERLY FLOW DEVELOPS ON FRIDAY AND SHOULD STAY BELOW 25 KT. LONG TERM...WINDS WILL INCREASE TO A FULL SOUTHEASTERLY GALE ON SUNDAY AS STRONG LOW PRESSURE CROSSES WELL WEST OF THE WATERS. A FEW GUSTS MAY BRIEFLY APPROACH STORM FORCE. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && NEAR TERM UPDATE...EKSTER
Hazardous weather outlook, Jan 7, 3:10 AM EST, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 310 AM EST THU JAN 7 2016 MEZ007>009-012>014-018>028-NHZ001>015-080815- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-CHESHIRE NH-EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH NH- 310 AM EST THU JAN 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A VERY LIGHT MIX OF DRIZZLE...FREEZING DRIZZLE...SNOW AND SLEET WILL BE POSSIBLE FRIDAY NIGHT INTO SATURDAY NIGHT. THIS WILL LIKELY BE FOLLOWED BY WARMER TEMPERATURES AND OCCASIONALLY HEAVY RAIN ON SUNDAY. A BRIEF PERIOD OF STRONG WIND GUSTS ARE ALSO POSSIBLE...ESPECIALLY ALONG THE COAST AND SOUTHEAST FACING HIGHER TERRAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ150>154-080815- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 310 AM EST THU JAN 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SOUTHERLY GALES...WITH POSSIBLE GUSTS NEAR STORM FORCE MAY OCCUR SUNDAY AS STRONG LOW PRESSURE MOVES TO THE WEST OF THE WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
Nearby
Small Craft Advisories in Maine, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.